Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 82, NWS Green Bay, WI

November 21, 2015

NWS Green Bay, WI issued this small craft advisory at Nov 21, 2015, 10:09 AM CST. It took effect at Nov 21, 2015, 4:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2015, 10:09 AM CST (16:09 UTC)
In effect from
Nov 21, 2015, 4:00 PM CST
Expired
Nov 22, 2015, 9:04 AM CST
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WHUS73 KGRB 211609
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CST SAT NOV 21 2015

...NORTH WINDS WILL INCREASE BY LATE THIS AFTERNOON AND CONTINUE
INTO SUNDAY MORNING...

.NORTH WINDS WILL INCREASE THIS AFTERNOON AND TURN NORTHWEST BY
EARLY TONIGHT...AS INTENSIFYING LOW PRESSURE MOVES FROM CENTRAL
INDIANA TO NEAR LAKE ERIE BY TONIGHT.

LMZ521-522-541>543-220015-
/O.NEW.KGRB.SC.Y.0082.151121T2200Z-151122T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1009 AM CST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CST SUNDAY. 

* WINDS...NORTH WINDS WILL INCREASE TO 15 TO 20 KTS BY LATE
  AFTERNOON...WITH A FEW GUSTS TO 25 KTS BY EARLY EVENING. WINDS
  WILL VEER NORTHWEST BY EARLY TONIGHT.

* WAVES...WILL BUILD TO 2 TO 4 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
461 
WHUS73 KGRB 212141
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CST SAT NOV 21 2015

...NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AND
EVENING...THEN CONTINUE INTO SUNDAY MORNING...

.NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING...
AS INTENSIFYING LOW PRESSURE MOVES FROM OHIO THIS EVENING TO
EASTERN ONTARIO TONIGHT. THE GUSTY WINDS WILL CONTINUE INTO SUNDAY
MORNING...THEN A BRIEF BREAK IN THE GUSTY WINDS ARE EXPECTED
SUNDAY AFTERNOON. ANOTHER SMALL CRAFT ADVISORY IS LIKELY SUNDAY
EVENING...AS GUSTY SOUTHWEST WINDS DEVELOP.

LMZ521-522-541>543-220545-
/O.CON.KGRB.SC.Y.0082.151121T2200Z-151122T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
341 PM CST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SUNDAY...

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KTS LATE AFTERNOON AND
  EVENING...WITH A FEW GUSTS TO 30 KTS POSSIBLE...CONTINUING INTO
  SUNDAY MORNING.

* WAVES...BUILDING TO 2 TO 4 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
325 
WHUS73 KGRB 220342
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
942 PM CST SAT NOV 21 2015

...GUSTY NORTHWEST WINDS WILL CONTINUE INTO SUNDAY MORNING...

.GUSTY NORTHWEST WINDS WILL CONTINUE INTO SUNDAY MORNING... AS
INTENSIFYING LOW PRESSURE MOVES INTO QUEBEC TONIGHT. A BREAK IN
THE GUSTY WINDS ARE EXPECTED LATE SUNDAY MORNING AND AFTERNOON.
ANOTHER SMALL CRAFT ADVISORY IS LIKELY SUNDAY AFTERNOON OR
EVENING...AS GUSTY SOUTHWEST WINDS DEVELOP.

LMZ521-522-541>543-221145-
/O.CON.KGRB.SC.Y.0082.000000T0000Z-151122T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
942 PM CST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KTS WITH GUSTS TO 25 KTS.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
203 
WHUS73 KGRB 220858
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
258 AM CST SUN NOV 22 2015

.NORTHWEST WINDS WILL DIMINISH AND BACK TO THE SOUTHWEST THIS
MORNING AS HIGH PRESSURE EDGES CLOSER TO THE REGION. WINDS WILL
INCREASE AGAIN TONIGHT...LEADING TO ANOTHER ROUND OF CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-221600-
/O.CON.KGRB.SC.Y.0082.000000T0000Z-151122T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
258 AM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS EARLY TODAY WILL BACK
  TO THE SOUTHWEST AND DIMINISH TO 10 TO 20 KNOTS BY MID-DAY.

* WAVES...2 TO 4 FT.

* ANOTHER SMALL CRAFT ADVISORY IS LIKELY TO BE NEEDED FOR TONIGHT
  INTO SUNDAY...AS SOUTHWEST WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
332 
WHUS73 KGRB 221504
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
904 AM CST SUN NOV 22 2015

...WINDS HAVE SUBSIDED...



LMZ521-522-541>543-221615-
/O.CAN.KGRB.SC.Y.0082.000000T0000Z-151122T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
904 AM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:53 AM CST, 6 hours 16 minutes earlier.

Area forecast discussion, Nov 21, 3:53 AM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
353 AM CST SAT NOV 21 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 345 AM CST SAT NOV 21 2015

SEASONABLY COLD WITH SOME SNOW SHOWERS IN THE LAKE SUPERIOR
SNOWBELT AND FLURRIES ELSEWHERE TODAY...WARMER WITH WET WEATHER
RETURNING BY THANKSGIVING.

THE AMPLITUDE OF THE UPPER PATTERN WL PULSE UP A BIT MORE AS
SHRTWV ROTATES THROUGH LNGWV TROF OVER THE GREAT LAKES REGION THE
NEXT DAY OR SO. A SIGNIFICANT READJUSTMENT OF THE PATTERN IS
EXPECTED THEREAFTER...WITH SHARPENING RIDGE BUILDING TOWARD THE
WEST COAST...AND STG TROFFING DEVELOPING OVER THE INTERMOUNTAIN
WEST. THE AMPLITUDE OF THAT PATTERN WL PEAK AROUND THANKSGIVING
DAY...WITH SOME WEAKENING OR SPLITTING OF THE FLOW LATE IN THE
PERIOD.

TEMPERATURES A LITTLE BELOW NORMAL ARE EXPECTED THIS WEEKEND...
THEN READINGS WL TREND UPWARD...LIKELY PEAKING 10-15F DEGREES
ABOVE NORMAL FOR THANKSGIVING BEFORE DROPPING OFF AGAIN LATE IN
THE PERIOD. THE DEVELOPING SW FLOW REGIME MID-WEEK LOOKS WET...AND
WL PROBABLY PRODUCE SUFFICIENT PRECIPITATION TO RESULT IN AMNTS
FOR THE ENTIRE PERIOD BEING ABOVE NORMAL.
&&

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 345 AM CST SAT NOV 21 2015

SNOW FM STORM SYSTEM CROSSING IL HAS PRETTY MUCH REMAINED S OF
THE AREA THUS FAR...NEVER SHOWING UP ON SFC OBS. SOME LGT SNOWS
MAY HAVE CREPT INTO BORDER AREAS BRIEFLY...THOUGH THE SNOW AREA
HAS SINCE RETREATED SOME. SHORT-RANGE MODELS SUGGEST ANOTHER NWD
PUSH IS POSSIBLE LATER THIS MORNING. NOT AT ALL CONVINCED THAT WL
HAPPEN GIVEN WHAT WE/VE SEEN THUS FAR. AT THIS POINT IT SEEMED
WISE TO GO WITH JUST FLURRIES ACRS MOST OF THE AREA AND KEEP A
CHC OF LGT SNOW IN THE FAR SE IN CASE THE NWD PUSH MATERIALIZES.

THE LAKE-EFFECT POTENTIAL FOR N-C WI IS ALSO LOOKING LESS ROBUST
THAN YDA. THERMODYNAMICS STILL VERY GOOD...BUT SINCE THE IL
CYCLONE IS WEAKER AND PASSING FARTHER S THAN ANTICIPATED...THE
WIND FLOW ACRS LAKE SUPERIOR WL REMAIN MORE WLY. THE RESULT IS
TRAJECTORIES NOT NEARLY AS FAVORABLE FOR VILAS COUNTY. STILL NEED
TO RESPECT THE POSSIBILITY THAT A SNOW BAND COULD GRAZE THE NRN
PART OF THE COUNTY...OR EVEN NRN FOREST COUNTY. AND GIVEN THE
THERMODYNAMICS...THE BAND COULD EASILY GENERATE AN INCH OR TWO OF
SNOW. BUT THAT NOW SEEMS LESS LIKELY THAN IT DID PREVIOUSLY.

SHARPENING UPR TROF THAT WL CROSS THE AREA THIS AFTN COULD ALSO
GENERATE SOME SNOW SHOWERS OR FLURRIES AS WAS OCCURRING IN NRN MN
AND ND EARLY THIS MORNING. OPTED TO HANDLE AS JUST FLURRIES FOR
NOW.

LAKE-EFFECT SHSN OFF LAKE SUPERIOR WL CONT TO SKIRT N-C WI
TNGT...THEN THE FLOW SHOULD BACK ENOUGH TO KEEP ANY LINGERING
PCPN TO OUR NE AFTER MID-MORNING TOMORROW. CLDS AHEAD OF THE NEXT
SYSTEM WL INCR TOMORROW...BUT CHC OF SNOW SHOULD HOLD OFF UNTIL
SUN NGT.

MADE SOME MINOR UPWARD ADJUSTMENTS IN TEMPS SINCE IT NOW APPEARS
UNLIKELY THERE WL BE A SNOW COVER ACRS THE SRN PART OF THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 345 AM CST SAT NOV 21 2015

NOT MUCH IN THE WAY OF SIGNIFICANT CHANGES TO THE MEDIUM RANGE
MODELS IN THIS FORECAST CYCLE.  THE QUICK HITTING SHORTWAVE ARRIVING
ON SUNDAY NIGHT LOOKS TO HAVE SHIFTED SLIGHTLY NORTH COMPARED TO
PREVIOUS RUNS.  THEN FOR LATER IN THE WEEK...THE MODELS ARE STILL ON
TRACK SHIFTING A SLOW MOVING TROUGH EASTWARD ACROSS THE REGION
DURING THE MIDDLE TO LATTER PORTIONS OF THE WORK WEEK.  THE ECMWF
CLOSES OFF PART OF THE TROUGH OVER THE SW CONUS LATE IN THE
WEEK...WHICH DOES NOT HAVE MUCH SUPPORT FROM OTHER GUIDANCE.  WILL
LEAN ON THE ECMWF THROUGH THURSDAY...THEN TREND TOWARDS THE
GFS/ENSEMBLE MEANS.

SUNDAY NIGHT THROUGH MONDAY NIGHT...A QUICK HITTING CLIPPER SYSTEM
WILL DIVE SOUTHEAST ACROSS THE REGION ON SUNDAY NIGHT.  MODELS SHOW
DECENT FGEN AND QG FORCING WITH THE WAVE...BUT IT WILL NOT HAVE MUCH
MOISTURE TO WORK WITH.  COULD SEE UP TO AN INCH WITH THE SYSTEM
ACROSS THE FAR NORTH THOUGH.  PRECIP WILL ENDING EARLY MONDAY
MORNING...THEN SHOULD SEE PARTIAL CLEARING MOVE IN MONDAY AFTERNOON
AND MONDAY EVENING.  HIGH PRESSURE WORKS ACROSS THE AREA MONDAY
NIGHT BUT WITH SOME CIRRUS OVERHEAD.  NO SIGNIFICANT CHANGES TO
TEMPS.

REST OF THE FORECAST...WARMER AIR STARTS TO PUSH INTO THE REGION
TUESDAY AND TUESDAY NIGHT IN THE WAKE OF THE DEPARTING HIGH AND
AHEAD OF THE WESTERN CONUS TROUGH.  PRECIPITATION WILL MAINLY HOLD
OFF UNTIL WEDNESDAY WHEN GULF MOISTURE ADVANCES INTO THE REGION.
PRECIP CHANCES INCREASE WEDNESDAY NIGHT AND THURSDAY AS THE FRONT
MOVES THROUGH...WITH POSSIBLY A SURFACE WAVE ALONG IT.  MIXED PRECIP
WITH SOME ACCUMULATING SNOW REMAINS POSSIBLE BEHIND THE FRONT ON
THURSDAY NIGHT INTO FRIDAY.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 345 AM CST SAT NOV 21 2015

EXPECT MAINLY VFR CONDITIONS...THOUGH SOME OCNL MVFR CIGS AND
EVEN IFR CONDITIONS WL BE POSSIBLE IN SHSN IN THE LAKE SUPERIOR
SNOWBELT. MVFR CIGS COULD ALSO OCCUR ACRS MAINLY NRN WI LATER TDA
AS UPR TROF CROSSES THE RGN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MPC
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Nov 21, 4:04 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CST SAT NOV 21 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
404 AM CST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS TRAVEL IS POSSIBLE NEAR THE UPPER MICHIGAN BORDER TODAY
AND TONIGHT DUE TO SNOW SHOWERS OFF LAKE SUPERIOR. AN INCH OR TWO
OF ACCUMULATION IS POSSIBLE.

LIGHT SNOW ON THE NORTHERN FRINGE OF A STORM SYSTEM AFFECTING
SOUTHERN WISCONSIN COULD GRAZE THE SOUTHERN FOX VALLEY AND
LAKESHORE AREAS SOUTH OF TWO RIVERS THIS MORNING...RESULTING
IN SLICK SPOTS ROADWAYS THERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS TRAVEL IS POSSIBLE DUE TO LIGHT SNOW SUNDAY NIGHT INTO
MONDAY MORNING AS A CLIPPER SYSTEM MOVES ACROSS THE REGION.
SNOWFALL AMOUNTS AROUND AN INCH ARE POSSIBLE ACROSS NORTHERN
WISCONSIN...AND ONLY A DUSTING OVER CENTRAL WISCONSIN.

THE NEXT CHANCE FOR ACCUMULATING SNOW WILL OCCUR THURSDAY NIGHT
INTO FRIDAY OVER NORTHERN WISCONSIN. IT IS TOO EARLY TO DETERMINE
POSSIBLE ACCUMULATIONS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-221200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
404 AM CST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHERLY GALE FORCE GUSTS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY.

SKOWRONSKI/MPC

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.